ROBERT P. NELSON JR., M.D.; DENNIS K. LEDFORD, M.D.; PHILLIP W. DEVOE, M.D.; RICHARD F. LOCKEY, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Although the relative risk of transmission of infection with human immunodeficiency virus (HIV, formerly HTLV-III/LAV) from high-risk patients to health care workers is low, there has been at least one documented HIV seroconversion after needlestick injury (1) and two exposures that probably resulted in transient symptoms and seroconversion (2). A health care worker at our institution was exposed through a needlestick accident to blood from a hemophiliac with the acquired immunodeficiency syndrome (AIDS)-related complex. She was given hepatitis B hyperimmune globulin (HyperHep; Cutter Biological, Berkeley, California), 0.06 µ-L/kg body weight intramuscularly, within 4 hours of the accident.
NELSON RP, LEDFORD DK, DEVOE PW, et al. Hepatitis Hyperimmune Globulin and Exposure to Human Immunodeficiency Virus. Ann Intern Med. 1986;105:465. doi: 10.7326/0003-4819-105-3-465_1
Download citation file:
Published: Ann Intern Med. 1986;105(3):465.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use